MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT

SHIRAKAWA OLYMPUS CO., LTD. BALLOON CONTROL UNIT
Model Number OBCU
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 establishment name: (b)(6) hospital.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the alarm was triggered when the maximum pressure was exceeded and pressing the button on the balloon control unit neither stopped the alarm nor deflated the balloon.The issue occurred during an unspecified procedure, and there were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.New information was added to the following fields: d8, d9, e1, h3, h4, and h6.The device was returned to olympus for inspection, and the reportable malfunction was not confirmed.Since the device is more than 15 years old, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since the device malfunction was not confirmed during evaluation, the definitive root cause of the reported issue could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
BALLOON CONTROL UNIT
Common Device Name
BALLOON CONTROL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20028345
Report Number3002808148-2024-07874
Device Sequence Number21001404
Product Code FDA
UDI-Device Identifier04953170239533
UDI-Public04953170239533
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOBCU
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown